Alert archive / California / Flood Watches in 2006
Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Dec 25, 2006, 3:05 PM PST. It took effect at Dec 26, 2006, 6:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 3:05 PM PST (23:05 UTC)
- In effect from
- Dec 26, 2006, 6:00 PM PST
- Expired
- Dec 26, 2006, 4:20 AM PST
- In force
- Issued by
- NWS Eureka, CA
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS66 KEKA 252305 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 305 PM PST MON DEC 25 2006 CAZ002-260600- /O.NEW.KEKA.FA.A.0002.061227T0200Z-061227T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST- 305 PM PST MON DEC 25 2006 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR THE NAVARRO RIVER AT NAVARRO... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO. * FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WIDESPREAD MODERATE TO HEAVY RAIN WILL MOVE SOUTH OVERNIGHT AND RESULT IN RAPID RISES ON THE NAVARRO RIVER ON TUESDAY. THE RIVER IS EXPECTED TO CREST AT APPROXIMATELY 24 FEET TUESDAY NIGHT...WHICH IS JUST SLIGHTLY ABOVE TO FLOOD STAGE OF 23 FEET. * FLOODING OF HIGHWAY 128 APPROXIMATELY 5 MILES FROM HIGHWAY 1 IS POSSIBLE TUESDAY NIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MAB
2 follow-up statements
000 WGUS66 KEKA 260506 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 906 PM PST MON DEC 25 2006 CAZ002-262000- /O.EXT.KEKA.FA.A.0002.061227T0200Z-061227T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST- 906 PM PST MON DEC 25 2006 ...FLOOD WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR THE NAVARRO RIVER AT NAVARRO... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO. * FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING * WIDESPREAD MODERATE TO HEAVY RAIN WILL MOVE SOUTH OVERNIGHT AND RESULT IN RAPID RISES ON THE NAVARRO RIVER ON TUESDAY. THE RIVER IS EXPECTED TO CREST NEAR THE ESTABLISHED FLOOD STAGE OF 23 FEET LATE TUESDAY NIGHT. * FLOODING OF HIGHWAY 128 APPROXIMATELY 5 MILES FROM HIGHWAY 1 IS POSSIBLE TUESDAY NIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS AND PAST EVENTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ TONKIN
000 WGUS66 KEKA 261220 FFAEKA FLOOD WATCH NATIONAL WEATHER SERVICE EUREKA CA 420 AM PST TUE DEC 26 2006 CAZ002-261330- /O.CAN.KEKA.FA.A.0002.061227T0200Z-061227T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENDOCINO COAST- 420 AM PST TUE DEC 26 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO HAS BEEN CANCELED. RAIN HAS BEEN SLOW TO SPREAD INTO MENDOCINO COUNTY THROUGH THE NIGHT. AS OF 4 AM PST TUESDAY...ONLY A FEW HUNDREDTHS TO A TENTH OF AN INCH OF RAIN HAS BEEN REPORTED IN MENDOCINO COUNTY. WIDESPREAD MODERATE TO HEAVY RAIN WILL DEVELOP TODAY AND CONTINUE THROUGH THIS EVENING. TWO TO THREE INCHES OF RAINFALL IS EXPECTED. THE NAVARRO RIVER AT NAVARRO IS EXPECTED TO EXPERIENCE SHARP RISES THIS AFTERNOON AND EVENING....BUT FLOOD STAGE OF 23 FEET IS NO LONGER EXPECTED. THEREFORE THE FLOOD WATCH HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 25, 5:45 AM PST, 9 hours 20 minutes earlier.
Area forecast discussion, Dec 25, 5:45 AM PST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 545 AM PST MON DEC 25 2006 .SYNOPSIS...A WARM FRONTAL SYSTEM WILL BRING RAIN TO NORTHWEST CALIFORNIA TODAY THROUGH TUESDAY. COLDER AIR WILL SPREAD OVER THE AREA ON WEDNESDAY...AND BRING A CHANCE FOR SNOW ABOVE 3000 FEET. && .DISCUSSION...FORECAST CONCERN NEXT 24 TO 48 HOURS WILL THE BE POTENTIAL FOR LOCALIZED FLOODING AND PERHAPS MONITOR STAGES ON THE EEL RIVER AT FERNBRIDGE AND ON THE MAD RIVER AT ARCATA. STRONG INFLOW OF SUBTROPICAL MOISTURE LOOKS TO BE INITIALLY AIMED AT DEL NORTE COUNTY TODAY. HOURLY RATES THUS FAR HAVE BEEN NEAR .20 INCH/HOUR IN THE CRESCENT AREA WHERE NEARLY 1.26 INCHES OF RAIN HAS ACCRUED IN THE LAST 6 HOURS ENDING AT 4 AM MON. GFS AND NAM SOLUTIONS APPEAR TO HAVE A GOOD HANDLE ON THE QPF. GFS AND NAM SOLUTIONS GENERATE ANOTHER 2-3 INCHES TODAY-TONIGHT ACROSS DEL NORTE AND HUMBOLDT COUNTIES. THUS WILL NEED TO MONITOR FOR POSSIBLE FLOODING. LATEST GUIDANCE FROM THE CNRFC HAS ALL MAIN STEM RIVERS REMAINING BELOW MONITORY STAGE THROUGH TODAY. AN RIVER STATEMENT MAY NEED TO BE ISSUED LATER THIS MORNING FOR THE SMITH IS THE BAND OF RAIN STALLS OVER DEL NORTE COUNTY TODAY. MOIST PLUME WILL SLOWLY SAG SOUTHWARD TONIGHT. EVENTUALLY...MODERATE TO LOCALLY HEAVY RAIN WILL SPREAD INTO SOUTHERN MENDOCINO BY TUESDAY. AN UPPER TROUGH WILL PASS OVER THE AREA TUESDAY NIGHT BRING COLDER AIR ALOFT AND STEEPER LAPSE RATE. NORTHWESTERLY JET MOVES OVER THE REGION WEDNESDAY MORNING AND SHOULD GENERATE ONE LAST ROUND OF SHOWERS. AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY. WE SHOULD SEE DRY WEATHER AS HIGH PRES BUILDS INLAND AND OFFSHORE FLOW DEVELOPS. SOLUTIONS INDICATE ANOTHER SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS MOVING TOWARDS THE COAST FRIDAY THROUGH SATURDAY. TIMING IS UNCERTAIN. AT THIS TIME WILL GO WITH A SLIGHT CHANCE OR CHANCE OF PRECIP FRI THROUGH SUN. DJB && .AVIATION...DEEP MOISTURE TAPPED INTO THE SUBTROPICS WILL CONTINUE TO FEED A SLOW MOVING FRONTAL BOUNDARY WHICH WILL REMAIN DRAPED ACROSS NORTHWEST CALIFORNIA FOR MOST OF THE DAY. RAIN AND MIST NORTH OF CAPE MENDOCINO WILL KEEP FLIGHT CONDITIONS PREDOMINATELY IN THE MVFR CATEGORY THROUGH THE DAY...WITH BOUTS OF IFR CONDITIONS CAN ALSO BE EXPECTED UNDER PERIODS OF MODERATE TO HEAVY RAIN. THE FRONT WILL SLOWLY SAG SOUTHEAST THROUGH THE DAY SPREADING RAIN ACROSS MENDOCINO COUNTY BY THE EARLY EVENING HOURS. KUKI SHOULD REMAIN VFR UNTIL RAIN BEGINS TO FALL WHICH IS EXPECTED A FEW HOURS BEFORE MIDNIGHT TONIGHT. EL && .MARINE...A DEEP LOW IN THE GULF OF ALASKA HAS GENERATED LARGE SWELLS WHICH WILL PROPAGATE INTO THE COASTAL WATERS TODAY. WESTWARD FETCH OF 17 TO 21 FEET SWELLS WILL TRAVEL TOWARD THE DEL NORTE AND HUMBOLDT COUNTY COASTS TODAY. LATEST RUN OF WW3 DATA APPEARED TO BE DOING WELL WITH THIS SWELL TRAIN AND HAS STUCK CLOSELY WITH RECENT OBSERVATIONS. AT 12Z...BUOY 2 REPORTING 26FT@15SEC AND THE ADRIFT (NEAR 41N 134W ON 12/23) BUOY 6 REPORTING 27FT@17SEC. HAZARDOUS SEAS WARNING WILL BE IN EFFECT NORTH OF CAPE MENDOCINO FROM NOON THROUGH 12Z TUESDAY. DECAY ANALYSIS ON THIS SWELL WILL BRING SETS OF 18 TO 20 FEET TO THE NORTHERN WATERS...WHICH IS IN LINE WITH WW3 DATA. SWELLS ARE ALSO EXPECTED TO INCREASE ACROSS THE WATERS SOUTH OF CAPE MENDOCINO...AND WILL COME CLOSE TO THE 18 FOOT CRITERIA FOR A HAZARDOUS SEAS WARNING. WILL NEED TO KEEP AN EYE ON UPSTREAM BUOYS FOR ANY SIGNATURES OF CRITERIA LEVEL SWELL BEFORE PULLING THE TRIGGER FOR A WARNING IN THE SOUTHERN WATERS. EL && .EKA WATCHES/WARNINGS/ADVISORIES...HIGH SURF ADVISORY CAZ001 12 PM MON TO 4 AM TUE. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO. SMALL CRAFT ADVISORY PT ARENA TO CAPE MENDOCINO. && VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 25, 6:15 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 615 AM PST MON DEC 25 2006 CAZ001-261415- REDWOOD COAST- 615 AM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE WESTERLY OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE COUNTY AND HUMBOLDT COUNTY COASTS THIS AFTERNOON THROUGH TONIGHT. THE INCOMING SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITION. A HIGH SURF ADVISORY HAS BEEN ISSUED AND IS IN EFFECT FROM NOON TODAY TO 4 AM TUESDAY. LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. ANOTHER STORM WILL BRING SOUTH WINDS OF 15 TO 30 MPH TO THE AREA TUESDAY THROUGH TUESDAY NIGHT. CAZ002-261415- MENDOCINO COAST- 615 AM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WEST SWELL OF 16 TO 17 FEET WILL BUILD TODAY AND MAY CREATE HAZARDOUS SURF CONDITIONS THIS AFTERNOON AND EVENING. THE SWELL MAY BRIEFLY PEAK AROUND 19 BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY HEAVY RAIN IS EXPECTED TUESDAY. MINOR STREET FLOODING WILL BE POSSIBLE. CAZ003-261415- NORTH COAST INTERIOR- 615 AM PST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING AND PONDING ON AREA ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:32 AM PST | High Surf Advisory | EKA | 29 hr | |
| Dec 25, 2:45 PM PST | Wind Advisory | EKA | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.